MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FMP HIP; SHELL, FMP HEMISPHERICAL SIZE60 W/HOLES

ENCORE MEDICAL, L.P. FMP HIP; SHELL, FMP HEMISPHERICAL SIZE60 W/HOLES
Catalog Number 430-01-060
Health Effect - Clinical Code No Information (3190)
Date of Event 01/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device left in patient.
 
Event or Problem Description
Primary surgery - due to the 40mm 6.5 screw going through the djo fmp 3 hole cup.
 
Additional Manufacturer Narrative
The reason for this complaint was to report that a 40mm 6.5 screw went through the djo fmp 3-hole cup during the primary surgery.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was not available for use.The revision surgery was completed as intended.The device was left in the patient and not made available to djo surgical for examination.The holes of the fmp shell are specified as ø.262±.003.3 of 10 pieces were measured with gage pins as ø.261.The material specified is ti-6al-4v eli per american society for testing and materials (astm) astm f620 (f1472).Review of material certification from receiver#21979 confirms that the material used in manufacturing the shells meets the drawing specifications.The head diameter of the cancellous screw was specified as ø.287±.004.8 of 50 pieces from lot#205g1026 (qty.24 batched to 010-55-040, 010a1085) were measured with calipers as ø.286-.287.8 of 50 pieces from lot#205g1023 (qty.2 batched to 010-55-040, 010a1085) were measured with calipers as ø.286-.289.The material specified for both screw lots is ti6-al-4v eli per astm f136.Review of material certification from receiver#68459 and #72313 confirms that the material used in manufacturing the screws meets the drawing specifications.The device history records (dhrs) evidences that all critical dimensions and specifications were met when released from djo surgical.No non-conforming material reports (ncmr's) are present.A review of the product complaint report (pcr) history shows there have been 10 prior complaints reported against this part; with none of the prior complaints having the same failure mode this is the first complaint against this lot number.This event is determined to be non-product related.Evidence indicates that the screw in question may have been implanted with powered instrumentation.The surgeon reported no issues associated with the product and provided no information that definitively described the root cause or reason of this event.The scope of this investigation is limited without having the parts available for evaluation.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FMP HIP
Common Device Name
SHELL, FMP HEMISPHERICAL SIZE60 W/HOLES
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5461056
Report Number1644408-2016-00083
Device Sequence Number351845
Product Code LPH
UDI-Device Identifier00888912081887
UDI-Public(01)00888912081887
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2019
Device Catalogue Number430-01-060
Device Lot Number288C1031
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/25/2016
Supplement Report FDA Received Date10/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR